can i detox on my own from Hydrocodone? Is it dangerous?
I have come to realize that I am addicted to Hydrocodone. In February I injured my knee and had no insurance so was going to a community clinic in my area. I saw 3 doctors who all did xrays of my knee and were unable to find anything although my knee was terribly swollen and i could barely walk. I was givin Hydrocodone by each of these doctors and never warned of the possibility of addiction. I was a waitress at the time and told to take a week off work. During that time I healed enough to go back to work although still in pain and needing to wear a small knee brace for support. A few weeks later I slipped on the ice and re injured it this time not being able to walk at all without crutches. Again i went to the dr and finally was ordered an MRI where they found that I had severely damaged the cartilage and torn my ACL. I had my first knee surgery in April. I was given a higher dosage of the hydrocodone for pain. I knew i was having an issue when i ran out and didn't think anything of it but after about 15 hours i was miserable! My prescription was refilled the next day and within an hour my body felt normal again. It was that day i knew i had a problem. I went to the dr with my concerns and he put me on a low dose and felt it best not to take me completely off of them as i was scheduled for a second surgery in July
Welcome. One question - when you said that you ran out, was that because you were using more than you were supposed to, or was it because you had just used all of the pills and hadn't called in a refill?
If you are following the doc's directions regarding the daily amount you are to take, if you're not getting more pills from a dealer or a friend - in other words - if you aren't doing illegal or immoral things to get pills, things that you wouldn't ordinarily do, then you may not be addicted...you may have just become dependent on the medication. There is a big difference. Plus, you actually went to your doc to talk about the possibility that you may have a problem with meds - believe me, that's about the last thing in the world an addict would do because that could be the end of the pill flow.
If you still have legit pain issues then let your doc know what you're doing. You can detox on your own. In general, detoxing is not dangerous IF you have no health problems, i.e., high blood pressure, heart issues, etc.
Wouldn't hurt to talk with your doc no matter.
Hi there, and I also welcome you! To answer your question, yes you can safely detox on your own from pain meds! Again, as long as you are generally in good health, no heart or other problems, etc! Many of us here have been successful detoxing on our own! However, since you have already spoken to your doctor about this issue, I would get his help and support! Did you have the surgery in July?
Take care, and definately talk to your doctor! Good luck!
I was recently told that i am taking more than i should be. Im directed to take 1 pill every 4 hours but at times...especially in the morning i will take 2. I try really hard to not do that but 1 doesn't do the trick after a couple hours ill take another. Yes i did have a second surgery on july 26 th and altho i still have pain i think i wud rather handle it with an otc reliever than be on these pills. I have tried to go without but after about 12-15 hours my body seems to almost scream for them. My blood pressure rises, i have terrible sweats andanxiety, very irritable and shaky, i can't sleep. I do think about other ways i could get them but i don't let myself go there. I dont want to be like that!
In my opinion, and it's just that, a non-professional's opinion, based on what you've shared, I don't think that you are an addict. It sounds like you've become dependent on the meds. (Although thinking about other ways of getting them is not a good sign). As far as needing more for pain relief, as you're probably aware, your body builds a tolerance over time, so you end up needing more to get the same result. You've been on the meds for quite some time, and your doc should know that you've built up the tolerance.
Now, all of the symptoms that you experienced when you are without the meds are just a part of normal withdrawal (if you can call it normal). I still think that you should let your doc know that you want to stop and switch to OTC pain pills. Maybe talk about tapering. Good luck.
Thank u everyone for ur well wishes and advice! I visited with my dr yesterday and we are working on tapering off. I have decided to write down when i rahe them and hope that i can take less than what im allowed. I was also given something for anxiety. I looked up that "thomas recipe" ive heard about...has anyone tried that?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.